Burning Throat Bartonella Herx or Rifampin Side Effect?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

NicHostetler
Veteran Member


Date Joined Mar 2017
Total Posts : 622
   Posted 4/15/2018 4:28 PM (GMT -6)   
I just started my rifampin twice daily and it’s rough.. I feel extremely fatigued and just sick all around. Very dizzy and anxious. I also have this weird burning sensation. It’s rhe same feeling you get in the back of your throat after a run in the cold. (Not that I could even attempt to run because I’m so sick.. sad )

Has anyone else hasn’t this when treating bartonella?

Post Edited (NicHostetler) : 4/16/2018 6:01:19 AM (GMT-6)


Girlie
Forum Moderator


Date Joined May 2014
Total Posts : 32619
   Posted 4/15/2018 9:10 PM (GMT -6)   
I didn’t have that symptom treating Bart.

How many days have you taken it ? And are you taking it everyday?
Moderator, Lyme Forum
Symp started April/2013; Buhner's Lyme May 15-July24/14; Igenex pos. July 3/14
Doxy: July 4-Aug.24/14;Zithro July26-Aug24/14; Amox + Proben. Aug. 29/14;
added biaxin Sept. 26/14
Disc. amox,added Ceftin Nov. 20th.;
Disc. biaxin added Buhner bart herbs Dec/14;Jan/15 pulsing Tinda (w/ Ceftin);
Abx/herb break Apr-July/15; July-mino; Aug. added Rif;
Nov./15 mino - to biaxi

NicHostetler
Veteran Member


Date Joined Mar 2017
Total Posts : 622
   Posted 4/16/2018 6:05 AM (GMT -6)   
Girlie said...
I didn’t have that symptom treating Bart.

How many days have you taken it ? And are you taking it everyday?



I started a week and a half ago. The first week I did one pill a day then went up to 1 twice a day.

I just feel so helpless. Like nothing I try will ever work for me.. Just in a constant cycle of being excited to try something, the constantly let down.

HopeNheal
Regular Member


Date Joined Jul 2017
Total Posts : 36
   Posted 4/16/2018 8:03 AM (GMT -6)   
Hey nic. I was on rifampin for quite some time as you know. My throat would ache/ burn once a month for a few days and then go away. Bartonella can cause sore throats so I attributed it to that. It went away eventually, even on the rifampin.

Girlie
Forum Moderator


Date Joined May 2014
Total Posts : 32619
   Posted 4/16/2018 11:33 AM (GMT -6)   
NicHostetler said...
Girlie said...
I didn’t have that symptom treating Bart.

How many days have you taken it ? And are you taking it everyday?



I started a week and a half ago. The first week I did one pill a day then went up to 1 twice a day.

I just feel so helpless. Like nothing I try will ever work for me.. Just in a constant cycle of being excited to try something, the constantly let down.



I hear ya.

You really haven't been on it long though...and you're not up to full dose yet, right? You are going to titrate up to 300 mg twice daily?
Moderator, Lyme Forum
Symp started April/2013; Buhner's Lyme May 15-July24/14; Igenex pos. July 3/14
Doxy: July 4-Aug.24/14;Zithro July26-Aug24/14; Amox + Proben. Aug. 29/14;
added biaxin Sept. 26/14
Disc. amox,added Ceftin Nov. 20th.;
Disc. biaxin added Buhner bart herbs Dec/14;Jan/15 pulsing Tinda (w/ Ceftin);
Abx/herb break Apr-July/15; July-mino; Aug. added Rif;
Nov./15 mino - to biaxi

NicHostetler
Veteran Member


Date Joined Mar 2017
Total Posts : 622
   Posted 4/16/2018 2:44 PM (GMT -6)   
Girlie said...
NicHostetler said...
Girlie said...
I didn’t have that symptom treating Bart.

How many days have you taken it ? And are you taking it everyday?



I started a week and a half ago. The first week I did one pill a day then went up to 1 twice a day.

I just feel so helpless. Like nothing I try will ever work for me.. Just in a constant cycle of being excited to try something, the constantly let down.



I hear ya.

You really haven't been on it long though...and you're not up to full dose yet, right? You are going to titrate up to 300 mg twice daily?


I am actually on 300mg twice a day now as of last friday.

WalkingbyFaith
Veteran Member


Date Joined Aug 2017
Total Posts : 1680
   Posted 4/16/2018 8:02 PM (GMT -6)   
Nic,

I've been having some burning issues for the past week. I've had pain in the back of my throat, roof of my mouth like the tissue is inflamed, and my tongue has a kind of burnt feeling especially in the back. I even felt the surface of my tongue and the back feels rough and dry like it's damaged.

I finally concluded mine is probably from either reflux or an immune reaction in my mouth tissues to the vapors coming up my throat when belching.

Have you noticed you've been belching more lately? You could have reflux issues even if you don't feel acid or food coming up in your throat or feel heartburn. It can also happen while you're sleeping and unaware.

Drugs can cause reflux. I'm pretty sure the whole Lyme scenario can, too.

You could try taking Zantac or Pepsid and sleeping with your head elevated. If it is reflux, it's best to get it under control and take preventive measures until you heal the tissue damage and remediate the cause. Reflux tends to perpetuate itself once it starts. I had silent reflux really bad 2.5 years ago and ended up on Rx Nexium and Zantac for 6 months before carefully weaning myself off. I believe I'm dealing with it again. Even when I've had symptoms before, when they return I'm slow to recognize it or remember I've had it before.

Mine started up after bad gut issues started a week ago.

You recently had major gut problems, too. Are you still having the pain, or has that resolved?

I'm suspecting bacteria in the gut can cause reflux in addition to pain, bloating, and anything else gut related.

NicHostetler
Veteran Member


Date Joined Mar 2017
Total Posts : 622
   Posted 4/17/2018 7:46 AM (GMT -6)   
WalkingbyFaith,

Unfortunately I had gone down the whole acid reflux path when I was younger too. Makes me think that all this sickness could be because of that. I was on Prilosec for a couple years then Nexium for another couple, then slowly weened myself off. It was a terrible experience. There are times when it comes back really bad for a few days (I'd say every other week) but I take D-Lemonine and it seems to keep it in check.

My gut doesn't hurt like it did, thank goodness, but I do have loose stools which I have had for probably the last 10 years. I haven't been able to fix that with anything.

ToddPaul
Veteran Member


Date Joined Nov 2012
Total Posts : 896
   Posted 4/18/2018 8:01 AM (GMT -6)   
I had this with Rifampin. I'd wake up with my throat on fire. I attributed it to a herx because it went away after two days and it only happened upon awakening. Was definitely from that because I went off it then resumed and it happened again.

NicHostetler
Veteran Member


Date Joined Mar 2017
Total Posts : 622
   Posted 4/18/2018 8:54 AM (GMT -6)   
ToddPaul said...
I had this with Rifampin. I'd wake up with my throat on fire. I attributed it to a herx because it went away after two days and it only happened upon awakening. Was definitely from that because I went off it then resumed and it happened again.


I agree! I had this when I first started at 300mg 1 time a day and it lasted for a couple days. Then when I increased to 300mg 2 times a day it happened again for a couple days, now has pretty much gone away. To me that definitely seems like a herx.

Did Rifampin end up helping you? It has helped me with foot pain in the morning so far but nothing else. I still have terrible brain fog, dizzyness, headaches, etc.

ToddPaul
Veteran Member


Date Joined Nov 2012
Total Posts : 896
   Posted 4/21/2018 9:15 AM (GMT -6)   
Nic,

I was only on it for 10 weeks so it wasn't long enough to tell. What happened was I was taking it with Doxy and the Doxy started to give me wicked heartburn so I stopped the whole regimen and switched to herbals.

Did you ever try the monolaurin? I know a few people who did really well with it. I'm thinking of going back on it. I stopped when I got loose stools from very high doses but may try again and work up slower to prevent that. It's a good combo with serrapeptase or a systemic enzyme formula to break up biofilm.
Lyme, Anaplasmosis, Myco P., highly suspect Bart, possible Babs

IGeneX IgM positive: 31++, 34+, 39 IND, 41++, 83-93+
IGeneX IgG negative: 31 IND, 34 IND, 39 IND, 41++++, 83-93 IND

NicHostetler
Veteran Member


Date Joined Mar 2017
Total Posts : 622
   Posted 4/24/2018 11:09 PM (GMT -6)   
ToddPaul said...
Nic,

I was only on it for 10 weeks so it wasn't long enough to tell. What happened was I was taking it with Doxy and the Doxy started to give me wicked heartburn so I stopped the whole regimen and switched to herbals.

Did you ever try the monolaurin? I know a few people who did really well with it. I'm thinking of going back on it. I stopped when I got loose stools from very high doses but may try again and work up slower to prevent that. It's a good combo with serrapeptase or a systemic enzyme formula to break up biofilm.


I have been on lauricidin off and on. Recently I was diligently taking a high dose (for me) at 40 pellets before bed. I stopped at the end of last week because I am at a work confenrence in Vegas this week and I thought it was causing some of my extra dizzyness and brain fog. I am actually feeling decent right now.. knock on wood..

I did have terrible night sweats last night but I think something is helping. Not sure if it is the Rifampin, lauricidin or cordyceps, but I'll get back on the lauricidin asap when I get back home!
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, June 22, 2018 7:17 AM (GMT -6)
There are a total of 2,974,412 posts in 326,174 threads.
View Active Threads


Who's Online
This forum has 161254 registered members. Please welcome our newest member, JORGE 6.
348 Guest(s), 7 Registered Member(s) are currently online.  Details
GNYC, Bull101, RobLee, Old Mike, shanna j, mitchden4, Frostypro